Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    0
    ReputationRep:
    Ok so I have really awful period pains like completely off the scale vomit-inducing terribleness. Every time I'm on my period I have to take a plethora of drugs to make any pain bearable and even then I still can do hardly anything until the second day when it eases off.

    Now this is obviously a problem when I have exams as the drugs knock me out, probably impairing my thinking as much as the pain would, and you don't get special consideration for period pains.

    Last year I asked my doctor to be put on the pill so that my periods would be regulated and hopefully would ease a bit over the exams to allow me to do my best with revision and in the exams themselves. The pill I went on was microgynon and I followed my GP's advice and took it at night to reduce the nausea associated with it.

    I started taking it about a month before the exams and it was a bit last minute but the first week taking it I found was completely fine and I had no bad affects at all.
    Then, about 2 weeks afterwards I woke up in the morning with a horrible sense of nausea which wouldn't go away. I proceeded to vomit continuously and couldn't keep anything down at all. I visited the GP a couple of times and was prescribed an anti-nausea drug which didn't help at all. This proceeded for about 2 or 3 weeks of constant vomiting (only in the morning, never really past noon) some of which was
    intestinal. This was, as you might imagine, a horrible experience for me. I had a sneaking suspicion that this might be down to the pill and I went to see my GP who said that it would be fine if I came off it straight away. The nausea eased and I started to feel better only just in time for my exams.
    (1 gcse and 5 as units)

    I only got special consideration for one of my exams which was a GCSE as it was slightly earlier than the rest of my exams. I didn't do particularly well in the rest of them and as a result am going to have to do a lot of retakes this summer. I'm in year 13 and I've got offers from 3 unis all of which are ABB offers or higher (rejected from lower ones).

    Sorry for the super long post but I felt it was important to give details no matter how graphic. My question is; in view of the fact I have offers for high grades and need to focus on this, should I try the pill again? or would it be a bad idea? has anyone else had an experience like this and if so did they go back on the pill and find it happened again?
    Offline

    1
    ReputationRep:
    Could you try a different pill? Some have different effects, I believe. I'd ask your GP about it I hope your exams go well this summer, in any case!
    Offline

    15
    ReputationRep:
    I wouldn't advise trying the same pill again, but there are different pills available so you should speak to your GP.
    Offline

    0
    ReputationRep:
    I'm not an expert but i would just go bck and ask to try a different pill and see if it makes a difference there are loads of differnt ones! If they still make you sick cuouldnt you get something else to improve period pains my friend said if you had the implant that was supposed to reduce the number of periods you had, but i really don't know about the details, so maybe look into the different options!
    Offline

    2
    ReputationRep:
    (Original post by truthandtragedy)
    I wouldn't advise trying the same pill again, but there are different pills available so you should speak to your GP.
    Wise words. :yes:
    Offline

    13
    ReputationRep:
    I would. But try a different pill. It may take you a couple of attempts to find one that works for you - perhaps try a more modern version? Speak to your GP.
    Offline

    1
    ReputationRep:
    Try another one. For example, I had terrible experiences with Marvelon but have had no side effects whatsoever with Yasmin. If you start it now then you should know well in advance if the side effects are intolerable.
    Offline

    2
    ReputationRep:
    ahhh microgynon is an awful pill - its the cheap one they give out first!
    I have been on lots of different pills because they don't seem to suit me very well.

    Finally went on Marvelon and it was ok but then came off it for 6 months and now back on it just to clear up my skin and I can really notice the side effects - depression and makes me angry for no reason!!

    Even though one of the good side effects was it clears my skin up, I'm thinking of coming off it because its not worth feeling depressed all the time when I am nt normally like that!!

    Keep going back to your doctor to find a more suitable pill.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: February 12, 2010
Poll
Do you agree with the PM's proposal to cut tuition fees for some courses?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.